Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 8, 2012, 7:53 PM EST for Catoosa County, Dade County, Walker County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2012, 7:53 PM EST (00:53 UTC)
- Expired
- Mar 8, 2012, 8:30 PM EST
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
Counties Catoosa County, GA, Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 80 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
588
WWUS82 KFFC 090053
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EST THU MAR 8 2012
GAZ001>003-090130-
753 PM EST THU MAR 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN WALKER...CATOOSA
AND DADE COUNTIES UNTIL 830 PM EST...
AT 750 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NEAR SKYLINE ALABAMA TO NEAR SIGNAL
MOUNTAIN TENNESSEE...MOVING EAST AT 35 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER...
CATOOSA AND DADE COUNTIES THROUGH 830 PM EST. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE COLE CITY...HOOKER...MORGANVILLE...
STEPHENSVILLE...WILDWOOD...NEW ENGLAND...LOOKOUT MOUNTAIN...
TRENTON...LAKEVIEW...CHATTANOOGA VALLEY...INDIAN SPRINGS...
GRAYSVILLE...FORT OGLETHORPE...FAIRVIEW AND RISING FAWN.
&&
LAT...LON 3499 8498 3491 8502 3488 8501 3486 8506
3483 8506 3481 8511 3482 8513 3479 8514
3458 8548 3459 8553 3495 8561 3499 8560
TIME...MOT...LOC 0052Z 287DEG 31KT 3527 8519 3500 8562
3477 8599
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 8, 7:00 PM EST, 53 minutes earlier.
Area forecast discussion, Mar 8, 7:00 PM EST, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 PM EST THU MAR 8 2012 .SHORT TERM /TONIGHT THROUGH SATURDAY/... HIGH PRESSURE CENTERED OVER THE ATLANTIC CONTINUES TO LOSE ITS GRIP OVER THE REGION THIS AFTERNOON AS A COLD FRONT PUSHES THROUGH THE TENNESSEE VALLEY. PRECIP ACTIVITY EXPECTED THIS AFTERNOON AND OVERNIGHT AS FRONTAL BOUNDARY PUSHES INTO NORTH GEORGIA. CURRENT MCS OVER TENNESSEE WILL SUPPORT SOME EARLY SHOWER ACTIVITY THIS AFTERNOON ACROSS THE AREA...BUT EXPECT MAIN PRECIP FOCUS AFTER 00Z. OVERALL...HAVE KEPT A TIGHT POP GRADIENT ACROSS THE AREA...WITH CATEGORICAL ACROSS NORTH GA...AND SLIGHT CHANCE IN THE SE CWA. BY 12Z FRIDAY...DIMINISH POPS FROM NORTH TO SOUTH. MODELS NOT ENTIRELY IN AGREEMENT ON THUNDER POTENTIAL. 12Z NAM FAR MORE AGGRESSIVE WITH THUNDERSTORM SUPPORT...WITH MU CAPE IN THE 1200-1400 J/KG RANGE...AND IT REMAINS THE OUTLIER OF ALL THE OTHER MODELS GENERALLY RANGING FROM 100-300 J/KG. HAVE KEPT MENTION OF ISOLATED THUNDER ACROSS FAR NORTH GEORGIA THROUGH 06Z. SHEAR AND INSTABILITY ARE IN PHASE FOR A PERIOD OF TIME IN NORTH GEORGIA...AND THIS COULD SUPPORT SOME STRONGER STORMS. BOUNDARY MEANDERS THROUGH THE STATE OVERNIGHT...AND PRECIP CHANCES LINGER ACROSS CENTRAL GEORGIA THROUGH FRIDAY AFTERNOON AS HIGH PRESSURE BUILDS INTO THE REGION INTO THE WEEKEND. SOME INSTABILITY REMAINING ACROSS THE AREA COULD ALLOW FOR THUNDERSTORM DEVELOPMENT IN THE FAR SOUTHERN PORTION OF THE CWA. FOR TEMPERATURES...HAVE TENDED TOWARDS THE WARMER SIDE OF GUIDANCE WITH THE AMPLE CLOUD COVER AND SHOWER ACTIVITY. EXPECT HIGHS IN THE 60S THROUGH THE SHORT TERM...WITH LOWS IN THE 50S ON FRIDAY...AND 40S BY SATURDAY. 31 .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... NEXT SYSTEM LOOKS TO ENTER THE AREA LATE MONDAY INTO TUESDAY...AND MODELS ARE FAIRLY CONSISTENT FOR EARLY WEEK. HAVE MADE NO MAJOR CHANGES TO THE CURRENT EXTENDED FORECAST...SO THE PREVIOUS DISCUSSION HAS BEEN INCLUDED BELOW. /31 /ISSUED 355 AM EST THU MAR 8 2012/ MODELS CONSISTENT ON SATURDAY WITH STRONG HIGH PRESSURE MOVING TO THE E COAST AND AN UPPER RIDGE MOVING TO THE SE WITH A MUCH DRIER AIRMASS OVER NEARLY THE ENTIRE FORECAST AREA. MAYBE A BRIEF LIGHT SHOWER OVER THE FAR SW CWA. MOISTURE RETURNS FOR SUNDAY WITH INCREASING RAIN CHANCES OVER N AND W GA AS AN UPPER LOW PRESSURE SYSTEM MOVES OVER THE MID MS VALLEY. GFS INDICATING A STRONGER SHORT WAVE OVER THE LOWER MS VALLEY FOR MONDAY THAN THE EUROPEAN WITH THE BEST RAIN CHANCES CONTINUING FOR N AND PARTS OF CENTRAL GA. GFS MOVES A SHORT WAVE ACROSS THE AREA FOR TUESDAY WHILE THE EUROPEAN APPEARS TO MOSTLY JUST BUILD THE UPPER RIDGE. AT LEAST SOME CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA...MOST SO FOR N AND W GA. SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUING WEDNESDAY AND THURSDAY UNDER MAINLY THE UPPER RIDGE WITH POTENTIAL FOR SHORT WAVES TO MOVE ACROSS THE AREA. BDL && .FIREWEATHER... RAIN CHANCES WILL DIMINISH INTO FRIDAY AFTERNOON AND EVENING. HIGH PRESSURE BUILDING INTO THE REGION THIS WEEKEND...AND PORTIONS OF CENTRAL GEORGIA ARE EXPECTED TO DROP TO OR BELOW 25 PERCENT FOR A FEW HOURS ON SATURDAY. FUEL MOISTURE WILL NEED TO BE MONITORED TO DETERMINE FOR CRITICAL FIRE DANGER CONDITIONS SATURDAY. 31 && .HYDROLOGY... STORM TOTAL QPF STILL 1-1.5 INCHES ACROSS NORTH GEORGIA THROUGH FRIDAY AFTERNOON...AND WITH 3 HR FFG VALUES AT OR ABOVE 2.25 INCHES...FEEL A FLASH FLOOD WATCH IS NOT NECESSARY AT THIS TIME. SOME LOCALLY HEAVIER AMOUNTS ARE POSSIBLE...AND ISOLATED ISSUES MAY RESULT. LATEST MODEL RUNS AND CONDITIONS WILL NEED TO BE MONITORED AHEAD OF THIS EVENT. ACROSS THE REMAINDER OF THE CWA...EXPECT RAINFALL AMOUNTS OF GENERALLY 1 INCH OR LESS. 31 && .AVIATION... 00Z UPDATE... VFR CONDITIONS AT THIS TIME WILL BECOME MVFR CIGS AND VSBYS WITH SHOWERS BETWEEN 05Z AND 06Z AT THE ATLANTA METRO TAF SITES. NAM... GFS AND RUC MODELS SHOW LIMITED INSTABILITY WITH THE FRONT. HOWEVER...THE LOCAL WRF AND HRRR MODELS DO INDICATE ISOLATED TSTMS JUST AHEAD OF THE FRONT. HAVE CONTINUED THE TREND OF NOT MENTIONING TSTMS FOR THIS EVENING...BUT WILL MONTIOR CLOSELY THE RADAR AND LIGHTNING DETECTION FOR A POSSIBLE UPDATE. IFR CIGS EXPECTED WITH AND JUST BEHIND THE FRONT IN THE COLDER AIRMASS. CIGS SHOULD IMPROVE AFTER 12Z AND BECOME VFR AFTER 15Z ON FRIDAY. GENERALLY A SOUTH WIND 5-10 KTS VEERING TO NORTHWEST AFTER FRONTAL PASSAGE AND INCREASING TO AROUND 10 KTS WITH GUSTS TO NEAR 20 KTS BY FRIDAY AFTERNOON. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE ON ALL ELEMENTS...ESPECIALLY TIMING OF RAIN AND IFR CIGS. 16 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 57 65 40 63 / 90 80 10 5 ATLANTA 58 62 42 63 / 100 80 10 5 BLAIRSVILLE 52 59 33 61 / 100 70 5 5 CARTERSVILLE 54 60 36 64 / 100 80 5 5 COLUMBUS 60 69 46 67 / 60 60 10 5 GAINESVILLE 56 64 40 61 / 100 80 5 5 MACON 60 70 44 65 / 40 60 20 5 ROME 55 62 36 66 / 100 80 5 5 PEACHTREE CITY 58 65 37 64 / 90 80 10 5 VIDALIA 60 75 49 66 / 20 50 30 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 31/BDL
Hazardous weather outlook, Mar 8, 11:00 AM EST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EST THU MAR 8 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS POSSIBLE OVER NORTH GEORGIA THIS EVENING. .SYNOPSIS... A COLD FRONT WILL MOVE TO CENTRAL GEORGIA LATE TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ISOLATED THUNDERSTORMS WILL BE OCCASIONAL LIGHTNING AND THE THREAT OF STRONG GUSTY WINDS TO 40 MPH. THE MOST LIKELY LOCATION FOR THUNDERSTORMS WILL BE ACROSS NORTH GEORGIA FROM ROME TO CLEVELAND AND NORTH. .DISCUSSION... AS THE FRONT MOVES INTO NORTH GEORGIA THIS EVENING...AN AXIS OF MOST UNSTABLE CAPE WILL BE ASSOCIATED. THERE IS MUCH UNCERTAINTY AS HOW MUCH CAPE THERE WILL BE AND THE POTENTIAL FOR STRONGER CAPE FARTHER SOUTH WILL BE MONITORED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS OVER CENTRAL GEORGIA ON FRIDAY AND OVER MUCH OF THE AREA TUESDAY AND WEDNESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BDL/JTD
In the hours before
Special weather statement, Mar 8, 7:53 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EST THU MAR 8 2012
GAZ001>003-090130-
753 PM EST THU MAR 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN WALKER...CATOOSA
AND DADE COUNTIES UNTIL 830 PM EST...
AT 750 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NEAR SKYLINE ALABAMA TO NEAR SIGNAL
MOUNTAIN TENNESSEE...MOVING EAST AT 35 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER...
CATOOSA AND DADE COUNTIES THROUGH 830 PM EST. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE COLE CITY...HOOKER...MORGANVILLE...
STEPHENSVILLE...WILDWOOD...NEW ENGLAND...LOOKOUT MOUNTAIN...
TRENTON...LAKEVIEW...CHATTANOOGA VALLEY...INDIAN SPRINGS...
GRAYSVILLE...FORT OGLETHORPE...FAIRVIEW AND RISING FAWN.
&&
LAT...LON 3499 8498 3491 8502 3488 8501 3486 8506
3483 8506 3481 8511 3482 8513 3479 8514
3458 8548 3459 8553 3495 8561 3499 8560
TIME...MOT...LOC 0052Z 287DEG 31KT 3527 8519 3500 8562
3477 8599The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:29 PM EST | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 46 min |
| Mar 9, 3:46 AM EST | Freeze Watch | FFC | Catoosa, Chattooga, Dade, Dawson, Fannin, Floyd and 10 more | 11 hr |
| Mar 9, 2:28 PM EST | Freeze Warning | FFC | Catoosa, Chattooga, Dade, Dawson, Fannin, Floyd and 10 more | 18 hr |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.